Blog

May 5, 2019

Signs of Ibuprofen Overdose (and How to Avoid it)

Signs of Ibuprofen Overdose (and How to Avoid it)

Most of the time when we hear the word overdose, our minds immediately switch towards prescription medications as well as illegal drugs. However, the truth of the matter is one can overdose on pretty much any type of drug, including over-the-counter medications. Over-the-counter pain relievers and their taking is pretty common, given pain can strike at any time be it a headache, muscle ache among others. Ibuprofen is one type of these pain relieving over-the-counter medications that is widely taken especially since it is considered to be quite effective at relieving pain, lowering fevers as well as reducing inflammation. It comes in different types of drugs with some of the popular ones being Advil, Rufen among others. Given taking of Ibuprofen will reduce pain, sometimes one may be tempted to take a little extra of it, and while you may think this is quite harmless, it can lead to an overdose and with it serious consequences. Overdosing on Ibuprofen is however not always due to taking an amount of the drug that exceeds the recommended amount, it can also be due to the failure of your body to metabolize the drug correctly. This exposes your internal organs to an amount of the drug’s active ingredients that is too much for them to handle. Ibuprofen can seem quite harmless but that is what makes it dangerous as it easy to abuse and overdose on it. This article will therefore look to help by highlighting the signs of an Ibuprofen overdose and how one can avoid it.

One of the most common signs that usually indicate that you may have overdosed with Ibuprofen are gastrointestinal symptoms. it is to be expected that if you overdose on a drug, the very first signs are gastrointestinal and this is the case for Ibuprofen as well. Some of the red flags to look out for here include diarrhea, heartburn, vomiting, nausea as well as stomach pain. As is expected, all these signs and their severity depend on the severity of the overdose, something that is covered in detail over at frontlineer.com by the subject matter experts there. In more severe cases of Ibuprofen overdose, one can also suffer bleeding in the stomach and intestines. Another set of signs that may indicate that one may have overdosed from Ibuprofen are those regarding motor skills. Here, an indication that there is a reduction in motor skills such as unsteadiness, slowness and sluggishness in movement as well as an inability to speak coherently may all indicate an Ibuprofen overdose.

The next set of signs to look out for, and that may indicate an overdose of Ibuprofen are auditory and visual signs. An Ibuprofen overdose can lead to blurred vision as well as a condition known as tinnitus, which is the ringing of one’s ears. Another additional sign to look out for is the involuntary movements of the eyes, also known as nystagmus in more professional circles. Difficulties in breathing also indicates that one may have overdosed on Ibuprofen and as such one should look out for signs such as wheezing, slow breathing patterns as well as low blood pressure. One can also have neurological symptoms such as headaches, dizziness, confusion, loss of consciousness and even falling into a coma if they overdose on Ibuprofen. The subject matter experts over at frontlineer.com also confirm that there are instances where an overdose can lead to seizures. Urinary problems are another sign that one may have overdosed on Ibuprofen. Red flags to look out for as far as this is concerned include urine in blood, one not being able to pass any urine, or passing very little urine. It should also be noted that taking large amounts of Ibuprofen even if it is not an overdose, can lead to kidney damage. This is why it is recommended that if you have any pre-existing kidney conditions or diseases, you should not take this painkiller.

Now that we know the signs to look out for as far as an Ibuprofen overdose is concerned, the next step is to take a look at how one can avoid this scenario. One of the very first steps to take in a bid to avoid overdosing on Ibuprofen involves knowing the proper dosages to be taken. You should always take the amounts that have been recommended by doctors. Ibuprofen should also only be administered to adults and to children over the age of six months, unless stated otherwise by a medical professional. Folks with conditions such as heart diseases, stomach or intestinal disorders as well as those whose blood doesn’t clot properly should also stay away from Ibuprofen, as covered over at frontlineer.com. Pregnant women, as well as those who are nursing should also seek medical advice before taking Ibuprofen. It is also important to take note of the drug’s interactions and as such it is recommended that if you are taking other medications, you seek medical attention before taking Ibuprofen. You should also not take alcohol with this painkiller, or any other drug for that matter.

The above is just but a scratch on the surface as far as the topic on Ibuprofen goes, and you can learn so much more on the same by checking out frontlineer.com.

Uncategorized